advertisement
Question
Posted by: BRIDGETTE | 2010/12/13

DEPO VS THE PILL

Hi doc: first up the very first contraception i used was Triphasil. I stopped using it and within a month got pregnant with my first boy. On the day he was born i started with the depo. (27 sept 2004) Obviously took me more than one year to get pregnant with my second boy (which i understand is normal)(got preggers may 2007). on my 6 weeks (feb 2008) check up after my second i got the mirena. Mirena, to me was like hell on earth. I had her for about 22 months. had irregular bleeding sometimes blead for up to 2 weeks. Very bad back ache etc so i went to my gynae and told him about my problems and thought it might be the mirena. So then he did a sonar and discovered a hidrosalpinx in one of my tubes (this according to him could happen due to recurrent inflammation?) My back ache actually disappeared days after the mirena was taken out - to me it was like a freaking miracle! anyway he then gave me i think it was a minipill to get my periods back on track for jan- feb 2010 and the i started the depo in march 2010. There is nothing wrong with my thyroid (tested it) as well as for insuline resistance etc. - nothing wrong... But still i struggle to lose weight. Can the depo make it difficult to lose weight and also give you bad skin? In your opinion which is best a pill or the depo? and if you would prescribe a pill which one will it be?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

Depo can make it difficult to lose weight due to water retention. There is no one best contraceptive. Differnt ones suit differnt people. You don't say why you stopped Triphasil. If you had not problems with this, perhaps you can go back to it.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: gynaedoc | 2010/12/17

Depo can make it difficult to lose weight due to water retention. There is no one best contraceptive. Differnt ones suit differnt people. You don't say why you stopped Triphasil. If you had not problems with this, perhaps you can go back to it.

Best wishes

Reply to gynaedoc
Posted by: BRIGDETTE | 2010/12/14

I PHONED MY GYNAE ACCORDING TO HIM THE DEPO CAN CAUSE BAD SKIN AND MAKE YOU STRUGGLE WITH LOSING WEIGHT. ACCORDING TO HIM I SHOULD GIVE MENERVA OR YASMIN A GO, HE FAXED ME A PRESCRIPTION FOR YASMIN. I DRINK A TEXA 10MG EVERY NIGHT FOR ALLERGIES. WILL THIS AFFECT THE YASMIN''S WORK?

Reply to BRIGDETTE

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement